+ Reply to Thread
Results 1 to 3 of 3
  1. #1
    Junior Member
    Join Date
    Apr 2010

    Default hair loss from allopurinol

    I am a 47 year old female. I started taking allopurinol 300mg once a day about 4 yrs ago. After I started taking it I noticed my scalp would burn and itch and my hair has been slowly falling out to where my crown is getting thinner and thinner every year. It's starting to get noticable. For a long time I thought it might be hormones due to my hysterectomy in 2001 but I didn't notice any symptoms until after I started taking allopurinol. My question is if I can get my doctor to switch prescriptions for the gout will my hair start to come back after all this or is the damage already done?

  2. #2
    Join Date
    Mar 2009


    If your hair loss was caused by your medication then it should return once you switch medications.

  3. #3
    Junior Member
    Join Date
    Apr 2010

    Default hair loss from allopurinol

    Thank you Winston! This makes me feel so much better about the situation. Now I have something to look forward to.

Similar Threads

  1. Crash Diet, weight loss and Hair loss and itchiness
    By beeswaxtnt in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 02-22-2014, 01:59 PM
  2. Replies: 0
    Last Post: 01-14-2010, 04:20 PM
  3. Replies: 0
    Last Post: 08-06-2009, 06:40 PM
  4. Dealing With Hair Loss and My Concerns For The Future | Mike?s Hair Loss Story
    By tbtadmin in forum The Bald Truth: Show Archives
    Replies: 0
    Last Post: 11-21-2008, 12:41 PM
  5. Replies: 0
    Last Post: 10-29-2008, 02:18 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts


hair transplant surgeons

» The Bald Truth

» Recent Threads